Uniqueness of post-gelation solutions of a class of coagulation equations
Annales de l'I.H.P. Analyse non linéaire, Volume 28 (2011) no. 2, pp. 189-215.

We prove well-posedness of global solutions for a class of coagulation equations which exhibit the gelation phase transition. To this end, we solve an associated partial differential equation involving the generating functions before and after the phase transition. Applications include the classical Smoluchowski and Flory equations with multiplicative coagulation rate and the recently introduced symmetric model with limited aggregations. For the latter, we compute the limiting concentrations and we relate them to random graph models.

DOI: 10.1016/j.anihpc.2010.10.005
Classification: 34A34, 82D60
Keywords: Coagulation equations, Gelation, Generating functions, Method of characteristics, Long-time behavior
@article{AIHPC_2011__28_2_189_0,
     author = {Normand, Raoul and Zambotti, Lorenzo},
     title = {Uniqueness of post-gelation solutions of a class of coagulation equations},
     journal = {Annales de l'I.H.P. Analyse non lin\'eaire},
     pages = {189--215},
     publisher = {Elsevier},
     volume = {28},
     number = {2},
     year = {2011},
     doi = {10.1016/j.anihpc.2010.10.005},
     zbl = {1213.82116},
     mrnumber = {2784069},
     language = {en},
     url = {http://archive.numdam.org/articles/10.1016/j.anihpc.2010.10.005/}
}
TY  - JOUR
AU  - Normand, Raoul
AU  - Zambotti, Lorenzo
TI  - Uniqueness of post-gelation solutions of a class of coagulation equations
JO  - Annales de l'I.H.P. Analyse non linéaire
PY  - 2011
SP  - 189
EP  - 215
VL  - 28
IS  - 2
PB  - Elsevier
UR  - http://archive.numdam.org/articles/10.1016/j.anihpc.2010.10.005/
DO  - 10.1016/j.anihpc.2010.10.005
LA  - en
ID  - AIHPC_2011__28_2_189_0
ER  - 
%0 Journal Article
%A Normand, Raoul
%A Zambotti, Lorenzo
%T Uniqueness of post-gelation solutions of a class of coagulation equations
%J Annales de l'I.H.P. Analyse non linéaire
%D 2011
%P 189-215
%V 28
%N 2
%I Elsevier
%U http://archive.numdam.org/articles/10.1016/j.anihpc.2010.10.005/
%R 10.1016/j.anihpc.2010.10.005
%G en
%F AIHPC_2011__28_2_189_0
Normand, Raoul; Zambotti, Lorenzo. Uniqueness of post-gelation solutions of a class of coagulation equations. Annales de l'I.H.P. Analyse non linéaire, Volume 28 (2011) no. 2, pp. 189-215. doi : 10.1016/j.anihpc.2010.10.005. http://archive.numdam.org/articles/10.1016/j.anihpc.2010.10.005/

[1] D.J. Aldous, Deterministic and stochastic models for coalescence (aggregation and coagulation): a review of the mean-field theory for probabilists, Bernoulli 5 no. 1 (1999), 3-48 | MR | Zbl

[2] K.B. Athreya, P.E. Ney, Branching Processes, Dover Publications Inc. (2004) | MR | Zbl

[3] J. Bertoin, Two solvable systems of coagulation equations with limited aggregations, Ann. Inst. H. Poincaré Anal. Non Linéaire 26 no. 6 (2009), 2073-2089 | EuDML | Numdam | MR | Zbl

[4] J. Bertoin, V. Sidoravicius, The structure of typical clusters in large sparse random configurations, J. Stat. Phys. 135 no. 1 (2009), 87-105 | MR | Zbl

[5] M. Deaconu, E. Tanré, Smoluchowskiʼs coagulation equation: probabilistic interpretation of solutions for constant, additive and multiplicative kernels, Ann. Sc. Norm. Super. Pisa Cl. Sci. (4) 29 no. 3 (2000), 549-579 | EuDML | Numdam | MR | Zbl

[6] P.B. Dubovskiĭ, I.W. Stewart, Existence, uniqueness and mass conservation for the coagulation-fragmentation equation, Math. Methods Appl. Sci. 19 no. 7 (1996), 571-591 | MR | Zbl

[7] M. Dwass, The total progeny in a branching process and a related random walk, J. Appl. Probab. 6 (1969), 682-686 | MR | Zbl

[8] M.H. Ernst, E.M. Hendriks, R.M. Ziff, Kinetics of gelation and universality, J. Phys. A 16 no. 10 (1983), 2293-2320 | MR

[9] M.H. Ernst, E.M. Hendriks, R.M. Ziff, Coagulation processes with a phase transition, J. Coll. Interface Sci. 97 (1984), 266-277

[10] M. Escobedo, P. Laurençot, S. Mischler, B. Perthame, Gelation and mass conservation in coagulation-fragmentation models, J. Differential Equations 195 no. 1 (2003), 143-174 | MR | Zbl

[11] M. Escobedo, S. Mischler, B. Perthame, Gelation in coagulation and fragmentation models, Comm. Math. Phys. 231 no. 1 (2002), 157-188 | MR | Zbl

[12] N. Fournier, P. Laurençot, Well-posedness of Smoluchowskiʼs coagulation equation for a class of homogeneous kernels, J. Funct. Anal. 233 no. 2 (2006), 351-379 | MR | Zbl

[13] N. Fournier, P. Laurençot, Marcus–Lushnikov processes, Smoluchowskiʼs and Floryʼs models, Stochastic Process. Appl. 119 no. 1 (2009), 167-189 | MR | Zbl

[14] I. Jeon, Existence of gelling solutions for coagulation-fragmentation equations, Comm. Math. Phys. 194 no. 3 (1998), 541-567 | MR | Zbl

[15] N.J. Kokholm, On Smoluchowskiʼs coagulation equation, J. Phys. A 21 no. 3 (1988), 839-842 | MR | Zbl

[16] P. Laurençot, Global solutions to the discrete coagulation equations, Mathematika 46 no. 2 (1999), 433-442 | MR | Zbl

[17] P. Laurençot, On a class of continuous coagulation-fragmentation equations, J. Differential Equations 167 no. 2 (2000), 245-274 | MR | Zbl

[18] P. Laurençot, S. Mischler, On coalescence equations and related models, P. Degond, L. Pareschi, G. Russo (ed.), Modeling and Computational Methods for Kinetic Equations, Birkhäuser (2004), 321-356 | MR | Zbl

[19] F. Leyvraz, H.R. Tschudi, Singularities in the kinetics of coagulation processes, J. Phys. A 14 no. 12 (1981), 3389-3405 | MR | Zbl

[20] J.B. Mcleod, On an infinite set of non-linear differential equations, Q. J. Math. Oxford Ser. (2) 13 (1962), 119-128 | MR | Zbl

[21] G. Menon, R.L. Pego, Approach to self-similarity in Smoluchowskiʼs coagulation equations, Comm. Pure Appl. Math. 57 no. 9 (2004), 1197-1232 | MR | Zbl

[22] R. Normand, A model for coagulation with mating, J. Stat. Phys. 137 no. 2 (2009), 343-371 | MR | Zbl

[23] J.R. Norris, Smoluchowskiʼs coagulation equation: uniqueness, nonuniqueness and a hydrodynamic limit for the stochastic coalescent, Ann. Appl. Probab. 9 no. 1 (1999), 78-109 | MR | Zbl

[24] J.R. Norris, Cluster coagulation, Comm. Math. Phys. 209 no. 2 (2000), 407-435 | MR | Zbl

[25] G. Stell, R. Ziff, Kinetics of polymer gelation, J. Chem. Phys. 73 (1980), 3492-3499

[26] R. Van Der Hofstad, Random graphs and complex networks, http://www.win.tue.nl/~rhofstad/NotesRGCN2010.pdf | Zbl

[27] H.J. Van Roessel, M. Shirvani, Some results on the coagulation equation, Nonlinear Anal. 43 no. 5 (2001), 563-573 | MR | Zbl

[28] H.J. Van Roessel, M. Shirvani, A formula for the post-gelation mass of a coagulation equation with a separable bilinear kernel, Phys. D 222 no. 1–2 (2006), 29-36 | MR | Zbl

[29] M. Von Smoluchowski, Drei vortrage über diffusion, brownsche molekularbewegung und koagulation von kolloidteilchen, Phys. Z 17 (1916), 557-571

[30] H.S. Wilf, Generatingfunctionology, Academic Press (1994), http://www.math.upenn.edu/~wilf/gfology2.pdf | MR | Zbl

[31] R.M. Ziff, Kinetics of polymerization, J. Stat. Phys. 23 no. 2 (1980), 241-263 | MR

Cited by Sources: